MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM REPERFUSION CATHETER 026; NRY

PENUMBRA, INC. PENUMBRA SYSTEM REPERFUSION CATHETER 026; NRY
Catalog Number PSC026
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the catheter 026 was fractured at the hub underneath the strain relief.The proximal end of the fractured device was reinserted into the hypotube to verify the location of the fracture.The inner catheter lumen displayed torqueing and twisting damage.The device was ovalized approximately 147.5 cm and 150.5 cm from the hub.Conclusions: evaluation of the returned catheter 026 revealed a fracture under the id band at the hub of the device.This damage was likely a result of excessive torqueing while advancing the device.The twisting and fraying of the catheter and liner observed at the fracture site suggests this was a torqueing failure.Further evaluation revealed ovalization on the distal portion of the device.Based on the reported complaint, this damage was likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system reperfusion catheter 026 (catheter 026).During the procedure, while advancing the catheter 026 through a neuron max 6f 088 long sheath (neuron max), the catheter 026 broke approximately five centimeters from its hub; therefore, it was removed.The procedure was completed using a new catheter 026 and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM REPERFUSION CATHETER 026
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8203112
Report Number3005168196-2018-02518
Device Sequence Number233926
Product Code NRY
UDI-Device Identifier00814548010304
UDI-Public00814548010304
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Catalogue NumberPSC026
Device Lot NumberF78925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2018
Initial Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Date Report Sent to FDA01/01/2005